Interesting I have been taking four caps of lysine and started having liver pain burning feeling for weeks, I read high protein diet can cause this too, it creates high acidicity and the liver doees not like this. My doctor ran tests for liver enzymes check and of course Hepatitis right away I feel kind of silly thinking that perhaps the lysine is the causative factor anyhow I stopped the Lysine right away.
I have taken L-Lysine for canker sores and it worked great. I havent had one since.
If taken for a while L-Lysine can have an effect on your liver, my mistake was that i kept experimenting and supplementing on it even though i did not need it. It is good but you should pay attention to your arginine levels (consume arginine foods or supplements), as an unsafe drop in those levels can damage your liver. As in my case after consuming about 2-3 grams a day for about 3-4 months resulted in a morning with pain in my liver and a feeling as if i had a cinder block under my ribcage(i had no idea there was such a thing such as liver pain and swelling). Stopped supplementing on it, and 2 days after my liver felt way better. My cholesterol levels were also unusually high during supplementation and they went back to normal after stopping, so people should keep these things in mind, i know its easy to miss these warnings since i missed them myself. The beautiful thing about the liver though is that it can repair itself, but that doesnt mean you shouldnt be careful. Milk Thistle can help repair your liver. And if i had to do this all over again i would take L-Arginine along with L-Lysine. It would be great if someone posted these warnings in the main description for awareness so they can learn from my mistake. Thanks